Acetaminophen

Acetaminophen, also known as paracetamol, is a widely used analgesic (pain reliever) and antipyretic (fever reducer). Acetaminophen is the name used in the United States and Japan, while paracetamol is approved in a number of other international locations, while Tylenol is the most common brand name for the product.

This medicine may be used to treat inflammatory pain, it is not typically classified as a nonsteroidal anti-inflammatory drug or "NSAID", because of its weak anti-inflammatory ability.

Generally safe at recommended doses, even small overdoses can be fatal, but may be less toxic when used chronically at suggested doses.

While there have been announcements of healthy adults taking as much as 4,000mg per day with little evidence of toxicity, this is not a suggested dosage, as abnormal liver function may result.

Paracetamol was first marketed in the United States as far back as 1950, and Children's Tylenol in 1955, and it has been available without prescription since 1959.

This description is adapted from information sources found online, and is in no way meant to replace or substitute for professional medical advice. If you are in pain, or considering taking this or any other medicine, contact your medical professional for assistance rather than using the internet as your sole source of information.

My Personal Experience

Though commonly available, I find that I personally respond better to Ibuprofen than Acetaminophen, even in doses of 500mg or 1000mg, and I have also mentioned that I do not do well on Naproxen either.

I don't know why, but it just doesn't seem to do as well on my stomach as anything else, and perhaps more importantly, it doesn't fix the problem - that is to say, i still have a headache.

Comments (2)

DON'T _EVER_ DO THAT AGAIN!!!!

Acetaminophen is a VERY TOXIC COMPOUND at doses higher than recommended. "A couple of" 1000mg tylenol at one dose will cause some liver toxicity. If you kept up a higher-than-recommended dose for just a week or two you would be looking at a liver transplant.

Ibuprofen isn't as bad, but tylenol kills many people each year because the therapeutic dose is pretty darn close to the toxic dose. It sickens me that tylenol is marketed as 'safe' when in reality that's a response to the deaths that occur each year. It's safe WHEN TAKEN AS DIRECTED but you were poisoning yourself by taking 'a couple' of 1000mg pills.

Where your medication comes from doesn't mean anything. "Just came from walmart" doesn't somehow lessen it's effectiveness.

What concerns me is that "A couple" Suggests you've taken more than the recommended dosage for one, and two your side effects from it MAY not be because of the dosage but an allergic reaction!

Check with your doctor as soon as possible if any of the following side effects occur:

* abdominal pain
* allergic reactions
* headache
* high fever
* itching
* nervousness
* redness or swelling in an area of pain
* restlessness
* skin rash
* stomach upset
* trouble sleeping

Leave a comment